Alert archive / Colorado / Wind Advisories in 2017

Wind Advisory 4, NWS Grand Junction, CO

April 7, 201713 counties in Colorado; Grand County, San Juan County, Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 7, 2017, 1:37 PM MDT for 13 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Apr 8, 2017, 10:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 1:37 PM MDT (19:37 UTC)
In effect from
Apr 8, 2017, 10:00 AM MDT
Expired
Apr 8, 2017, 10:40 PM MDT
In force
13 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 5 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2975 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WWUS75 KGJT 071937
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
137 PM MDT Fri Apr 7 2017

COZ001-002-006>008-011-020-021-UTZ022-024-027-029-080600-
/O.NEW.KGJT.WI.Y.0004.170408T1900Z-170409T0600Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
137 PM MDT Fri Apr 7 2017

...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from 1 PM Saturday to midnight MDT
Saturday night.

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, 
  Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, 
  Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez,
   Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle 
  Valley, Canyonlands National Park, Dead Horse Point State Park,
   and Fry Canyon. 

* WINDS...Southwest 20 to 35 mph with gusts approaching 50 mph at
  times.

* TIMING...Southwest winds will increase throughout the day with
  strongest winds speeds expected in the late afternoon and early
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult...
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

Some wind-blown dust is expected so people, especially those with
respiratory illnesses, heart disease, the elderly, and children 
are recommended to stay indoors and avoid prolonged outdoor 
exercise or heavy exertion.

&&

$$
6 follow-up statements
143 
WWUS75 KGJT 080557
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1157 PM MDT Fri Apr 7 2017

COZ001-002-006>008-011-020-021-UTZ022-024-027-029-081400-
/O.CON.KGJT.WI.Y.0004.170408T1900Z-170409T0600Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
1157 PM MDT Fri Apr 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO MIDNIGHT
MDT SATURDAY NIGHT...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, 
  Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, 
  Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez,
   Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle 
  Valley, Canyonlands National Park, Dead Horse Point State Park,
   and Fry Canyon. 

* WINDS...Southwest 20 to 35 mph with gusts approaching 50 mph 
  at times.

* TIMING...Southwest winds will increase throughout the day with 
  strongest winds speeds expected in the late afternoon and 
  early evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult... 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

Some wind-blown dust is expected so people, especially those with
respiratory illnesses, heart disease, the elderly, and children
are recommended to stay indoors and avoid prolonged outdoor
exercise or heavy exertion.

&&

$$
331 
WWUS75 KGJT 081012
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
412 AM MDT Sat Apr 8 2017

COZ001-002-006>008-011-020-021-UTZ022-024-027-029-082130-
/O.CON.KGJT.WI.Y.0004.170408T1900Z-170409T0600Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
412 AM MDT Sat Apr 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker,
  Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa,
  Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs,
  Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez,
  Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle
  Valley, Canyonlands National Park, Dead Horse Point State Park,
  and Fry Canyon. 

* WINDS...Southwest 20 to 35 mph with gusts to 50 mph at times.

* TIMING...Southwest winds will increase throughout the day with
  the strongest winds expected in the late afternoon and early
  evening. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult... 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

Some wind-blown dust is expected so people, especially those with
respiratory illnesses, heart disease, the elderly, and children
are recommended to stay indoors and avoid prolonged outdoor
exercise or heavy exertion.

&&

$$
804 
WWUS75 KGJT 081534
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
934 AM MDT Sat Apr 8 2017


COZ001-002-006>008-011-020-021-UTZ022-024-027-029-082130-
/O.EXT.KGJT.WI.Y.0004.170408T1600Z-170409T0600Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
934 AM MDT Sat Apr 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING UNTIL 
MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, 
  Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, 
  Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez,
   Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle 
  Valley, Canyonlands National Park, Dead Horse Point State Park,
   and Fry Canyon. 

* WINDS...Southwest 20 to 35 mph with gusts up to 50 mph.

* TIMING...Southwest winds will increase throughout the late
  morning hours with the strongest winds expected in the late
  afternoon and early evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult...
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

Some wind-blown dust is expected so people, especially those with
respiratory illnesses, heart disease, the elderly, and children
are recommended to stay indoors and avoid prolonged outdoor
exercise or heavy exertion.

&&

$$
104 
WWUS75 KGJT 082018
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
218 PM MDT Sat Apr 8 2017

COZ006-011-UTZ027-090430-
/O.NEW.KGJT.FZ.A.0002.170410T0600Z-170410T1400Z/
/O.CON.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/
Grand Valley-Central Gunnison and Uncompahgre River Basin-
Arches/Grand Flat-
218 PM MDT Sat Apr 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

The National Weather Service in Grand Junction has issued a
Freeze Watch, which is in effect from late Sunday night through
Monday morning.

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose,
   Hotchkiss, Delta, Moab, and Castle Valley. 

* TEMPERATURES...Pertaining to the freeze watch...temperatures
  will drop into the mid to upper 20s Sunday night through Monday
  morning.

* WINDS...Pertaining to the wind advisory...southwest 20 to 35 
  mph with gusts up to 50 mph through midnight tonight.

* TIMING...The strongest winds are expected today in the late 
  afternoon and early evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult...
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

Some wind-blown dust is expected so people, especially those with
respiratory illnesses, heart disease, the elderly, and children
are recommended to stay indoors and avoid prolonged outdoor
exercise or heavy exertion.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ001-002-007-008-020-021-UTZ022-024-029-090430-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/
Lower Yampa River Basin-Central Yampa River Basin-
Debeque to Silt Corridor-Central Colorado River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Canyonlands/Natural Bridges-
218 PM MDT Sat Apr 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, 
  Edwards, Glenwood Springs, Carbondale, Gateway, Nucla, Cortez, 
  Dove Creek, Mancos, Blanding, Vernal, Ballard, Canyonlands 
  National Park, Dead Horse Point State Park, and Fry Canyon. 

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* TIMING...The strongest winds are expected in the late afternoon
  and early evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult...
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

Some wind-blown dust is expected so people, especially those with
respiratory illnesses, heart disease, the elderly, and children
are recommended to stay indoors and avoid prolonged outdoor
exercise or heavy exertion.

&&

$$
976 
WWUS75 KGJT 090333
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
933 PM MDT Sat Apr 8 2017

COZ006-011-UTZ027-091145-
/O.CAN.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/
/O.CON.KGJT.FZ.A.0002.170410T0600Z-170410T1400Z/
Grand Valley-Central Gunnison and Uncompahgre River Basin-
Arches/Grand Flat-
933 PM MDT Sat Apr 8 2017

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Junction has cancelled the
Wind Advisory. The Freeze Watch remains in effect from late Sunday
night through Monday morning.

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose,
  Hotchkiss, Delta, Moab, and Castle Valley. 

* TEMPERATURES...Pertaining to the freeze watch...temperatures 
  will drop into the mid to upper 20s Sunday night through 
  Monday morning.

* TIMING...Sunday night through Monday morning.

* IMPACTS...Early budding crops and other sensitive vegetation
  will be nearing or reaching critical temperatures Sunday night
  through Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ007-008-020-021-UTZ022-029-090445-
/O.CAN.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/
Debeque to Silt Corridor-Central Colorado River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Canyonlands/Natural Bridges-
933 PM MDT Sat Apr 8 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Junction has cancelled the
Wind Advisory.

Winds have lessened below wind advisory thresholds and widespread
gusts of 45 mph or greater are no longer expected. Some localized
gusts of 30 to 40 mph are still possible this evening due to
passing showers and isolated thunderstorms.

$$

COZ001-002-UTZ024-090600-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/
Lower Yampa River Basin-Central Yampa River Basin-
Eastern Uinta Basin-
933 PM MDT Sat Apr 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, 
  Vernal, and Ballard. 

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* TIMING...Windy conditions are expected to continue through late
  this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult... 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

Some wind-blown dust is expected so people, especially those with
respiratory illnesses, heart disease, the elderly, and children
are recommended to stay indoors and avoid prolonged outdoor
exercise or heavy exertion.

&&

$$
799 
WWUS75 KGJT 090440
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1040 PM MDT Sat Apr 8 2017

COZ001-002-UTZ024-090545-
/O.CAN.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/
Lower Yampa River Basin-Central Yampa River Basin-
Eastern Uinta Basin-
1040 PM MDT Sat Apr 8 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Junction has cancelled the
Wind Advisory.

Winds have lessened well below wind advisory thresholds over the
last hour with convective shower activity lessening as well. Some
breezy conditions may continue this evening due to passing showers
but wind advisory conditions are no longer expected to persist.

$$

COZ006-011-UTZ027-091300-
/O.CON.KGJT.FZ.A.0002.170410T0600Z-170410T1400Z/
Grand Valley-Central Gunnison and Uncompahgre River Basin-
Arches/Grand Flat-
1040 PM MDT Sat Apr 8 2017

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose,
   Hotchkiss, Delta, Moab, and Castle Valley. 

* TEMPERATURES...Widespread below freezing temperatures are
  possible Sunday night into Monday morning with temperatures
  potentially dropping into the mid to upper 20s.

* TIMING...Sunday night through Monday morning.

* IMPACTS...Early budding crops and other sensitive vegetation may 
  be nearing or reaching critical temperatures Sunday night 
  through Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 7, 11:21 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 7, 11:21 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1121 AM MDT Fri Apr 7 2017

.SHORT TERM...(Today through Sunday)
Issued at 417 AM MDT Fri Apr 7 2017

Spring winds will be returning to the forecast area over the next
36 hours as gradients tighten up in advance of Pacific energy
tracking across Washington and Oregon eastward thru Montana and
Wyoming.

As with most spring storms, this one will be offering challenges
with precipitation, amount, location and duration as we see some
divergence in model solutions this morning. The NAM is wanting to
drive in drier air around the southern end of the developing low
over the northern Rockies. Satellite imagery still rather moist
with decent onshore taps likely holding through today. The GFS, EC
and Canadian runs coming in wetter and still advertising a one-two
punch moving through the region Saturday and Saturday night. First
round will be associated with pre-frontal trough swinging through
with strong jet aloft, with second round associated with passage
of main trough axis and sfc front Saturday night. Best potential
for accumulating snowfall will be confined to the higher
elevations (generally above the 9k mark) and focused on the Park
and Gore Ranges in northern Colorado.

This system is expected to spin up a new low over Northern
Wyoming, which would provide favorable flow into the northern
mountains into the daylight hours on Sunday. San Juans should
still see a brief period of showers Saturday afternoon and
evening, but coverage will be a but more scattered in nature and
mainly associated with the warmer pre- frontal trough swinging
through. Pattern recognition (we've seen this before), would favor
a quick round of showers/thunderstorms Saturday afternoon and
evening sweeping across most of the forecast area. Best potential
for measurable precip will be from the San Juans northward, with
only a few showers sliding into the southern valleys. Short impact
window for our southern zones with that window expanding as we
work northward and see the convective nature become more
stratiform in wrap-around northwesterly flow late Saturday night
and Sunday. With some model consensus will lean the forecast
toward the wetter solutions as we move through the weekend.

Confidence on the wind machine turning on is much higher with our
typical wind corridor from East-Central Utah to Northwest
Colorado in prime position. Wind gusts could peak around 50 mph
over the valleys with up to 60 mph winds for the mountains. Plenty
of reasons for support with strong jet aloft combined with
strengthening pressure fields/surface gradients and h7 winds
topping 50 kts. Add in convective showers and we should see the
stronger winds translate back down to the surface. Winds start up
this afternoon, but really get cranking on Saturday. Still too
early for highlights as dense mid/hi clouds can squash our deeper
mixing and limit shower activity and after years of learning, will
allow later shifts to get dialed in before and type of wind
highlights are hoisted.

One last concern deals with fire weather conditions this afternoon
and again Saturday. Winds should fit criteria rather easily this
over the next 48+ hours, but some concern humidity values may
stay up above 15 percent. In addition, partners report fuels are
either in green-up or covered in snow. So no plans on any fire
highlights attm, but will keep a close eye on things through the
day.

Temperatures will be running above normal through Saturday, before
tumbling back to more normal values on Sunday.

.LONG TERM...(Sunday night through Thursday)
Issued at 417 AM MDT Fri Apr 7 2017

Gusty southwest to west winds persist into the evening hours
Saturday night before shifting to the west and northwest behind
trough/surface front passage. Sunday will be a tad cooler with
gusty conditions and scattered showers persisting over the
northern mountains. Drier elsewhere with winds relaxing as another
ridge of high pressure builds in from the west. Monday through
Wednesday looking dry for the most part with transitory ridge
giving way to drier west to southwest flow by mid-week. Next
weather maker of significant concerns looks to arrive by the end
of next week. Stay tuned on that one. And temperatures will start
off this period on the cooler side, but quickly jump back to above
normal in most locations by mid-week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1119 AM MDT Fri Apr 7 2017

VFR conditions will prevail the next 24 hours, though southwest
winds will increase causing area of significant turbulence over
the mountains.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&

SHORT TERM...JDC
LONG TERM...JDC
AVIATION...CC
Hazardous weather outlook, Apr 7, 4:21 AM MDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
421 AM MDT Fri Apr 7 2017

COZ001>014-017>023-UTZ022>025-027>029-081200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
421 AM MDT Fri Apr 7 2017

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Isolated showers possible this afternoon and evening over the
higher peaks. In addition, southwest winds will gradually
strengthen over the area today with gusts up to 45 possible,
especially from east-central Utah northward across northwest
Colorado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Saturday and Sunday: Mountain snow is likely to return this
weekend with the arrival of the next Pacific storm. Snow levels
will be above 10,000 feet initially, but will lower with the
passage of a cold front Saturday night. Isolated afternoon
thunderstorms are also possible.

Monday through Thursday: Dry and warmer weather moves back into
the area with high pressure Monday, giving way to dry west
southwest flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Colorado, 2017Wind Advisories in Utah, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.